| Catalog Number |
400SMTXSFT0408 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
08/21/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a coil embolization procedure using penumbra smart coils (smart coils).During the procedure, while advancing, it was reported that the smart coil would not deploy.The procedure was completed using another smart coil.The current condition of the patient is unknown, and no further information is available.
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.Kinks were present approximately 8.0, 17.0 and 79.0 cm from the proximal end of the pusher assembly.The embolization coil was undamaged and intact with the pusher assembly distal detachment tip (ddt).Conclusions: evaluation of the returned smart coil revealed a functional device.During functional testing, the smart coil was able to advance through its introducer sheath and a demonstration microcatheter without an issue.The reported complaint could not be confirmed.Further evaluation revealed pusher assembly kinks.These kinks were likely incidental to the reported complaint.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.